Alert archive / Iowa / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 101, NWS Quad Cities, IA

July 17, 2007Jones County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 17, 2007, 4:54 AM CDT for Jones County, Iowa. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2007, 4:54 AM CDT (09:54 UTC)
Expired
Jul 17, 2007, 5:45 AM CDT
In force
51 min
Issued by
NWS Quad Cities, IA
Area
Counties, with a storm outline in the text

County Jones County, IA

The radar

The Quad Cities radar (KDVN), 78 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 5:25 AM CDTHAIL 0.25Onslow, IATIME ESTMIATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 17, 4:37 AM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 405 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
405 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1277 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 170955
SVRDVN
IAC105-171100-
/O.NEW.KDVN.SV.W.0101.070717T0954Z-070717T1100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
454 AM CDT TUE JUL 17 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JONES COUNTY IN EAST CENTRAL IOWA...

* UNTIL 600 AM CDT.

* AT 451 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED APPROXIMATELY ALONG
  A LINE EXTENDING FROM STONE CITY TO 10 MILES NORTH OF MONTICELLO...
  OR ALONG A LINE EXTENDING FROM 7 MILES WEST OF ANAMOSA TO 15 MILES
  SOUTHEAST OF MANCHESTER...AND MOVING SOUTHEAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MARTELLE...LANGWORTHY AND ANAMOSA AROUND 500 AM CDT...
  MORLEY AND CASCADE AROUND 505 AM CDT...
  ONSLOW...OLIN AND CENTER JUNCTION AROUND 510 AM CDT...
  WYOMING AROUND 515 AM CDT...
  OXFORD JUNCTION AROUND 520 AM CDT...

THIS IS AN EXTREMELY DANGEROUS STORM CAPABLE OF PRODUCING
TORNADO-LIKE WINDS AND DAMAGE. MOVE INDOORS TO A SUBSTANTIAL SHELTER
SUCH AS A BASEMENT OR INTERIOR ROOM OR HALLWAY.

THIS STORM HAS ALREADY PRODUCED WIND DAMAGE AND/OR LARGE HAIL...AND
IT REMAINS A THREAT.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

LAT...LON 4229 9137 4229 9092 4196 9088 4195 9137

$$
2 follow-up statements
000 
WWUS53 KDVN 171005
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
505 AM CDT TUE JUL 17 2007

IAC105-171100-
/O.CON.KDVN.SV.W.0101.000000T0000Z-070717T1100Z/
JONES IA-
505 AM CDT TUE JUL 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR JONES COUNTY...

AT 500 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
APPROXIMATELY ALONG A LINE EXTENDING FROM MARTELLE TO 6 MILES NORTH
OF MONTICELLO...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
ANAMOSA TO 16 MILES NORTHEAST OF ANAMOSA...MOVING SOUTHEAST AT 45
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SCOTCH GROVE...JONES COUNTY PARK AND CENTER JUNCTION AROUND 510 AM
  CDT...
  TEMPLE HILL...ONSLOW...OLIN AND HALE AROUND 515 AM CDT...
  WYOMING AROUND 520 AM CDT...
  OXFORD MILLS AND OXFORD JUNCTION AROUND 525 AM CDT...

THIS IS AN EXTREMELY DANGEROUS STORM CAPABLE OF PRODUCING
TORNADO-LIKE WINDS AND DAMAGE. MOVE INDOORS TO A SUBSTANTIAL SHELTER
SUCH AS A BASEMENT OR INTERIOR ROOM OR HALLWAY.

THIS STORM HAS ALREADY PRODUCED WIND DAMAGE AND/OR LARGE HAIL...AND
IT REMAINS A THREAT.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
TUESDAY MORNING FOR EASTERN IOWA.

LAT...LON 4229 9137 4229 9092 4196 9088 4195 9137

$$
000 
WWUS53 KDVN 171045
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
544 AM CDT TUE JUL 17 2007

IAC105-171054-
/O.CAN.KDVN.SV.W.0101.000000T0000Z-070717T1100Z/
JONES IA-
544 AM CDT TUE JUL 17 2007

...THE SEVERE THUNDERSTORM WARNING FOR JONES COUNTY IS CANCELLED...

THE LINE OF SEVERE THUNDERSTORMS THAT WAS CAPABLE OF PRODUCING HIGH 
WINDS HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS 
BEEN CANCELLED.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING 40 MPH 
WINDS...VERY HEAVY RAIN AND FREQUENT LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
TUESDAY MORNING FOR EASTERN IOWA.

LAT...LON 4229 9137 4229 9092 4196 9088 4195 9137

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:30 AM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 17, 3:30 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
330 AM CDT TUE JUL 17 2007

.DISCUSSION...
LATEST SFC ANALYSIS WAS INDICATING QUASI-STATIONARY FRONT EXTENDING
FROM CENTRAL SD...THEN SOUTHEASTWARD BISECTING IA FROM NORTHWEST TO
SOUTHEAST...AND THEN ACRS CENTRAL IL. NICE MID TO UPPER 60/AROUND
70 SFC DPT POOL ALONG AND SOUTH OF THIS FEATURE...AS WELL AS
PRESSURE FALL MAXIMUM NOTED OVER NORTHEAST IA INTO FAR SOUTHWEST WI.
THIS PRESSURE FALL PATTERN HIGH-LIGHTING THE WAY OF FRESHLY FORMED
ELEVATED MCS OVER SOUTHEAST MN. THIS FEATURE INDUCED AND PROPAGATING
ALONG BACKED AND INCREASED WESTERLY 20-25KT LLJ CONVERGING OVER
SOUTHEAST MN INTO NORTHEASTERN IA. THIS AREA ALSO ALONG EASTERN EDGE
OF MID LEVEL MU CAPE LAYER MAX...THUS HELPING ELEVATED THTA-E FEED
WITH THIS UPSTREAM SOURCE REGION. WILL GO WITH CATEGORICAL POPS FOR
THE NORTH HALF AND EVEN MUCH OF THE WESTERN CWA WITH CONTINUED LLJ
SUPPORT AND MID LEVEL INSTABILITY THROUGH MID MORNING BEFORE
DIURNALLY WANING. WILL INCLUDE HEAVY RAIN OR SIGNIFICANT STORM
WORDING THIS MORNING IN THESE AREAS...WITH POTENTIAL OF AN ELEVATED
HAILER. ALTHOUGH EXPECT NORMAL DIURNAL DECREASE IN THE LOCAL CWA
THIS MORNING...WOULD NOT BE SURPRISED IF LINGERING MCS REFLARES AND
BECAME SEVERE JUST EAST AND SOUTHEAST OF THE ARE OVER NORTHEAST AND
CENTRAL IL BY LATE MORNING.

AFTER THAT...IDEAL MCS SET-UP CONTINUES OVER MUCH OF IA...
SOUTHERN MN AND IL THROUGH AT LEAST THE MID WEEK PERIOD. TODAY...
IDEAL DIFFLUENT NORTHWEST UPPER FLOW ALONG THE EDGE OF CENTRAL
PLAINS AND ROCKIES HEAT DOME...SHOULD USHER DOWN ANOTHER DISTURBANCE
/SEEN ON W/V IMAGERY OVER SOUTHEAST SASK. CANADA/ DOWN ACRS
NORTHERN IA BY THIS EVENING. THIS WAVE AS WELL AS ASSOCIATED 75 KT
UPPER JET-LET SKIRT DOWN ACRS MN THIS EVENING WILL BE THE UPPER
LEVEL TRIGGER...AND REFOCUSING LLVL THTA-E RICH FLOW CONVERGING ON
AREAS FROM SOUTHWEST MN...INTO CENTRAL AND SOUTHEAST IA THIS
AFTERNOON AND EVENING SHOULD BRING ABOUT ANOTHER ROUND OF MCS
DEVELOPMENT IN OR NEAR/JUST UPSTREAM/ THE CWA. MAIN COMPLEX WILL
PROBABLY FORM ALONG NORTHWEST IA/MN BORDER...BUT CAN SEE MORE SCTRD
ACTIVITY TAKING OFF IN CENTRAL INTO SOUTHEAST IA AS WELL LATE THIS
AFTERNOON. MASSIVE MID TEEN C H85 MB DPT POOL FEEDING UP AND
ENGULFING THE ENTIRE AREA...AND PW/S PROGGED TO BE OVER 1.6-1.7
INCHES SPELL MORE HEAVY RAIN THIS AFTERNOON AND TONIGHT. THIS ON TOP
OF THE 1-4 INCH RAINFALL ROUND LAST NIGHT...AND THE ONE ABOUT TO
HAPPEN THIS MORNING WHICH COULD EASILY BE ANOTHER 1-3 INCHES IN
PORTIONS OF THE FCST AREA. WILL EXTEND THE FLASH FLOOD WATCH UNTIL
AT LEAST 12Z WED...AND WITH CONTINUING MCS SET UP LASTING WELL INTO
WED NIGHT SUGGESTING THE WATCH WILL PROBABLY HAVE TO BE EXTENDED
EVEN FURTHER.

FCST SOUNDINGS ALONG WITH PROGGED LOW TO MID LEVEL SHEAR AND FLOW
FIELDS SUGGEST THIS AFTERNOON/S ACTIVITY WILL HAVE A GOOD CHANCE OF
BEING SVR AGAIN...ESPECIALLY WITH RESPECT TO DAMAGING WINDS UP TO AT
LEAST 70 MPH. TORNADIC POTENTIAL MAY BE THERE TOO ALONG ANY
BOUNDARIES OR DISCONTINUITY LINES.      ..12..

&&

.AVIATION...
DEVELOPING MCS SE MN AND NE IA TO PRODUCE INTERVALS OF THUNDERSTORMS
FOR TAF LOCATIONS WITH SOME POTENTIAL FOR HAIL THROUGH 16Z WITH
DBQ/CID/MLI DIRECTLY IN MOST FAVORED AREA.  MVFR AND BRIEF IFR
CONDITIONS THROUGH 16Z IN STRONGER TSRA/SHRA WITH CEILINGS
500-2000FT AND VISIBILITIES 1 TO 3 MILES.  GENERAL VRF CONDITIONS
MOST LOCATIONS THROUGH 21Z...THEN NEW STRONG CONVECTION BLOSSOMING
OVER AREA INTO LATE EVENING HOURS WITH ISOLATED AREAS OF MVFR AND
IFR CONDITIONS.     ..NICHOLS..

&&

DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FOR EASTERN IOWA EXTENDED TO WEDNESDAY
MORNING.
IL...FLASH FLOOD WATCH FOR NORTHWEST AND WEST CENTRAL ILLINOIS
EXTENDED TO WEDNESDAY MORNING.
MO...FLASH FLOOD WATCH FOR FAR NORTHEAST MISSOURI EXTENDED TO
WEDNESDAY MORNING.

&&

12/NICHOLS

In the hours before

Local storm report, Jul 17, 12:02 AM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1202 AM CDT TUE JUL 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     HAIL             3 NNW CEDAR RAPIDS      42.02N 91.70W
07/16/2007  M0.25 INCH       LINN               IA   TRAINED SPOTTER

0404 PM     HEAVY RAIN       2 WNW CEDAR RAPIDS      41.98N 91.70W
07/16/2007  M0.75 INCH       LINN               IA   TRAINED SPOTTER

            RAIN FELL IN 15 MINUTES. SIGNIFICANT PONDING OF WATER ON
            STREETS.

0408 PM     HEAVY RAIN       CEDAR RAPIDS            41.97N 91.67W
07/16/2007  E0.00 INCH       LINN               IA   TRAINED SPOTTER

            HEAVY RAIN WITH VISIBILITY AROUND 1/4 MILE. PONDING ON
            ROAD AT INTERSECTION OF WILSON AVENUE AND 16TH STREET.

0430 PM     HAIL             CORALVILLE              41.69N 91.60W
07/16/2007  E1.75 INCH       JOHNSON            IA   EMERGENCY MNGR

            HAIL REPORTED AT CORALVILLE MALL

0433 PM     HAIL             N SWISHER               41.84N 91.70W
07/16/2007  M1.00 INCH       JOHNSON            IA   TRAINED SPOTTER

0439 PM     HAIL             N SWISHER               41.85N 91.69W
07/16/2007  E0.75 INCH       JOHNSON            IA   TRAINED SPOTTER

0439 PM     HEAVY RAIN       N SWISHER               41.85N 91.69W
07/16/2007  M1.30 INCH       JOHNSON            IA   TRAINED SPOTTER

            RAIN FELL IN PAST HOUR.

0445 PM     HEAVY RAIN       5 NNE CEDAR RAPIDS      42.04N 91.64W
07/16/2007  M0.80 INCH       LINN               IA   TRAINED SPOTTER

            RAIN FELL IN PAST HOUR. DAILY TOTAL 1.80 INCHES

0448 PM     HEAVY RAIN       TIFFIN                  41.71N 91.68W
07/16/2007  M2.50 INCH       JOHNSON            IA   AMATEUR RADIO

            RAIN FALL FROM 2 STORMS TODAY

0451 PM     HEAVY RAIN       CORALVILLE              41.69N 91.60W
07/16/2007  U0.00 INCH       JOHNSON            IA   EMERGENCY MNGR

            STREETS BEGINING TO FLOOD

0457 PM     HEAVY RAIN       1 N CORALVILLE          41.71N 91.60W
07/16/2007  M2.00 INCH       JOHNSON            IA   TRAINED SPOTTER

            HEAVY RAIN FELL IN LAST 2 HOURS.

0457 PM     FUNNEL CLOUD     RIVERSIDE               41.48N 91.57W
07/16/2007                   WASHINGTON         IA   LAW ENFORCEMENT

            MULTIPLE PUBLIC REPORTS SOUTH EAST OF TOWN

0503 PM     FUNNEL CLOUD     3 NE KALONA             41.52N 91.66W
07/16/2007                   JOHNSON            IA   TRAINED SPOTTER

            FUNNEL CLOUD VISIBLE TO THE SOUTH.

0505 PM     FUNNEL CLOUD     1 S KALONA              41.47N 91.70W
07/16/2007                   WASHINGTON         IA   TRAINED SPOTTER

            FUNNEL APPEARS TO BE ABOUT 2 MILES EAST OF THE SPOTTER

0511 PM     TSTM WND DMG     RIVERSIDE               41.48N 91.57W
07/16/2007                   WASHINGTON         IA   TRAINED SPOTTER

            LOTS OF TREE LIMBS DOWN IN TOWN. SOME LIMBS ARE 1 FOOT IN
            DIAMETER. DELAYED REPORT.

0519 PM     FLASH FLOOD      1 W CORALVILLE          41.69N 91.62W
07/16/2007                   JOHNSON            IA   TRAINED SPOTTER

            ON HIGHWAY 218- WATER FROM MEDIAN IS ENCROACHING INTO THE
            TRAFFIC LANES

0539 PM     TSTM WND DMG     KALONA                  41.49N 91.70W
07/16/2007                   WASHINGTON         IA   TRAINED SPOTTER

            BRANCHES DOWN AND PONDING OF WATER ON CITY STREETS

0547 PM     TSTM WND GST     WASHINGTON              41.30N 91.69W
07/16/2007  E40.00 MPH       WASHINGTON         IA   TRAINED SPOTTER

0549 PM     TORNADO          7 W HASKINS             41.33N 91.67W
07/16/2007                   WASHINGTON         IA   LAW ENFORCEMENT

            REPORTED TO LAW ENFORCEMENT

0549 PM     HAIL             WASHINGTON              41.30N 91.69W
07/16/2007  E0.88 INCH       WASHINGTON         IA   AMATEUR RADIO

0550 PM     HAIL             WASHINGTON              41.30N 91.69W
07/16/2007  E1.75 INCH       WASHINGTON         IA   TRAINED SPOTTER

0553 PM     TSTM WND GST     WASHINGTON              41.30N 91.69W
07/16/2007  M61.00 MPH       WASHINGTON         IA   AWOS

0555 PM     HAIL             N BRIGHTON              41.17N 91.82W
07/16/2007  E1.75 INCH       WASHINGTON         IA   TRAINED SPOTTER

            GOLF BALL SIZE AND LARGER

0556 PM     HAIL             6 NNE WASHINGTON        41.38N 91.65W
07/16/2007  E0.88 INCH       WASHINGTON         IA   BROADCAST MEDIA

            TIME UNKNOWN

0556 PM     TSTM WND DMG     6 NNE WASHINGTON        41.38N 91.65W
07/16/2007                   WASHINGTON         IA   BROADCAST MEDIA

            TREE DAMAGED

0557 PM     TSTM WND DMG     KALONA                  41.49N 91.70W
07/16/2007                   WASHINGTON         IA   BROADCAST MEDIA

            CORN FLATTENED NEAR KALONA NEAR HWY 22

0557 PM     TSTM WND DMG     KALONA                  41.49N 91.70W
07/16/2007                   WASHINGTON         IA   BROADCAST MEDIA

            FARM BUILDINGS DAMAGED NEAR THE INTERSECTION OF HIGHWAY
            22 AND HIGHWAY 1

0600 PM     TSTM WND DMG     WASHINGTON              41.30N 91.69W
07/16/2007                   WASHINGTON         IA   LAW ENFORCEMENT

            POSSIBLE TORNADO - AUTO DEALERSHIP DAMAGED, TREES
            DOWN,POWER OUT IN NUMEROUS AREAS ACROSS COUNTY, WINDMILL
            DOWN.

0600 PM     TSTM WND DMG     WASHINGTON              41.30N 91.69W
07/16/2007                   WASHINGTON         IA   TRAINED SPOTTER

            TIME ESTIMATED/ ACROSS THE CITY NUMEROUS MATURE TREES ARE
            SNAPPED OFF AT THEIR BASES /REPORT RECEIVED AT 755 PM

0600 PM     TSTM WND DMG     3 E WASHINGTON          41.30N 91.63W
07/16/2007                   WASHINGTON         IA   TRAINED SPOTTER

            DAMAGE TIME ESTIMATED - CORNFIELDS FLATTENED
            SPOTTER-REPORT WAS RECEIVED AT 755 PM

0605 PM     TSTM WND GST     4 NW RICHLAND           41.23N 92.05W
07/16/2007  E45.00 MPH       KEOKUK             IA   TRAINED SPOTTER

0606 PM     TSTM WND DMG     3 E KALONA              41.49N 91.64W
07/16/2007                   WASHINGTON         IA   TRAINED SPOTTER

            CORN DAMAGED IN SEVERAL LOCATIONS BETWEEN KALONA AND
            RIVERSIDE.

0609 PM     TSTM WND DMG     WASHINGTON              41.30N 91.69W
07/16/2007                   WASHINGTON         IA   TRAINED SPOTTER

            POWER IS OUT IN TOWN AND DITCHES ARE FULL OF RAINWATER

0643 PM     TSTM WND DMG     WASHINGTON              41.30N 91.69W
07/16/2007                   WASHINGTON         IA   TRAINED SPOTTER

            DAMAGE OCCURRED EARLIER -TREES DOWN, BARN DOWN AT
            FAIRGROUNDS, BUILDINGS DAMAGED EAST OF TOWN

0643 PM     FLASH FLOOD      WASHINGTON              41.30N 91.69W
07/16/2007                   WASHINGTON         IA   TRAINED SPOTTER

            FLOODED ROADWAYS IN TOWN

0644 PM     HAIL             3 NE FAIRFIELD          41.04N 91.93W
07/16/2007  M0.88 INCH       JEFFERSON          IA   TRAINED SPOTTER

            PENNY AND QUARTER SIZE HAIL AT JUNCTION OF PLEASANT PLAIN
            AND OLIVE.

0644 PM     HAIL             3 NE FAIRFIELD          41.04N 91.93W
07/16/2007  E1.00 INCH       JEFFERSON          IA   TRAINED SPOTTER

            PENNY TO QUARTER SIZE HAIL

0704 PM     TSTM WND GST     URBANA                  42.22N 91.88W
07/16/2007  E50.00 MPH       BENTON             IA   TRAINED SPOTTER

0731 PM     HEAVY RAIN       SHELLSBURG              42.09N 91.87W
07/16/2007  E0.00 INCH       BENTON             IA   EMERGENCY MNGR

            DITCHES IN TOWN FULL OF WATER AND STILL GETTING HEAVY
            RAIN.

0735 PM     HAIL             STOCKPORT               40.86N 91.83W
07/16/2007  E1.00 INCH       VAN BUREN          IA   LAW ENFORCEMENT

0746 PM     HAIL             PALO                    42.06N 91.80W
07/16/2007  E0.25 INCH       LINN               IA   TRAINED SPOTTER

0752 PM     TSTM WND GST     3 SSW STOCKPORT         40.82N 91.86W
07/16/2007  E45.00 MPH       VAN BUREN          IA   TRAINED SPOTTER

0752 PM     HAIL             1 W UTICA               40.82N 91.85W
07/16/2007  E0.75 INCH       VAN BUREN          IA   TRAINED SPOTTER

0755 PM     HAIL             CEDAR RAPIDS            41.97N 91.67W
07/16/2007  E0.25 INCH       LINN               IA   AMATEUR RADIO

0803 PM     HAIL             2 WNW CEDAR RAPIDS      41.98N 91.70W
07/16/2007  M0.88 INCH       LINN               IA   TRAINED SPOTTER

            PENNY TO NICKEL HAIL FALLING HORIZONALLY. ESTIMATED WIND
            GUST OF 70 MPH WITH 1 TO 3 INCH LIMBS DOWN.

0805 PM     TSTM WND GST     CEDAR RAPIDS            41.97N 91.67W
07/16/2007  E60.00 MPH       LINN               IA   TRAINED SPOTTER

0805 PM     TSTM WND GST     2 WNW CEDAR RAPIDS      41.98N 91.70W
07/16/2007  E70.00 MPH       LINN               IA   TRAINED SPOTTER

            TIME IS ESTIMATED

0806 PM     HAIL             2 WSW CEDAR RAPIDS      41.96N 91.70W
07/16/2007  E0.25 INCH       LINN               IA   TRAINED SPOTTER

0819 PM     HEAVY RAIN       2 WNW CEDAR RAPIDS      41.98N 91.70W
07/16/2007  M1.00 INCH       LINN               IA   TRAINED SPOTTER

            1 INCH OF RAIN WITH THE LATEST STORM/ RAINFALL TOTAL FOR
            THE DAY 3.2 INCHES

0819 PM     TSTM WND DMG     2 WNW CEDAR RAPIDS      41.98N 91.70W
07/16/2007                   LINN               IA   TRAINED SPOTTER

            BRANCHES DOWN AND POWER OUT

0820 PM     TSTM WND DMG     4 W CEDAR RAPIDS        41.97N 91.74W
07/16/2007                   LINN               IA   TRAINED SPOTTER

            LOTS OF LARGE TREE LIMBS DOWN, 1 TO 4 INCHES IN DIAMETER.
            POWER OUT. DELAYED REPORT.

0820 PM     HAIL             5 NNE CEDAR RAPIDS      42.04N 91.64W
07/16/2007  M1.00 INCH       LINN               IA   TRAINED SPOTTER

            MIX OF HAIL, PEAS TO QUARTERS, LASTED ABOUT 5 MINUTES.

0820 PM     HAIL             1 SSE CEDAR RAPIDS      41.95N 91.66W
07/16/2007  M1.00 INCH       LINN               IA   TRAINED SPOTTER

            STARTED AS PEA SIZE HAIL, WENT TO QUARTERS. LOTS OF MIXED
            SIZE HAIL FROM PEAS TO QUARTERS. LASTED FOR ABOUT 5
            MINUTES.

0823 PM     HAIL             1 SSE CEDAR RAPIDS      41.95N 91.66W
07/16/2007  M1.00 INCH       LINN               IA   TRAINED SPOTTER

            STARTED OFF AS PEA SIZE HAIL, THEN TO QUARTERS. LOTS OF
            MIXED HAIL FROM PEAS TO QUARTERS.

0828 PM     HEAVY RAIN       CEDAR RAPIDS            41.97N 91.67W
07/16/2007  E0.50 INCH       LINN               IA   TRAINED SPOTTER

            RAIN FELL IN 15 MINUTES

0832 PM     TSTM WND GST     6 NE CANTRIL            40.70N 91.99W
07/16/2007  E0.00 MPH        VAN BUREN          IA   TRAINED SPOTTER

            ROTATING WALL CLOUD.

0835 PM     HAIL             KEOSAUQUA               40.73N 91.96W
07/16/2007  E1.00 INCH       VAN BUREN          IA   TRAINED SPOTTER

0835 PM     HEAVY RAIN       KEOSAUQUA               40.73N 91.96W
07/16/2007  M0.77 INCH       VAN BUREN          IA   TRAINED SPOTTER

            RAIN FELL IN 20 MINUTES

0835 PM     HAIL             3 NE KEOSAUQUA          40.77N 91.92W
07/16/2007  E0.88 INCH       VAN BUREN          IA   TRAINED SPOTTER

            NICKLE TO QUARTER SIZE HAIL

0855 PM     TSTM WND GST     JESUP                   42.48N 92.07W
07/16/2007  E65.00 MPH       BUCHANAN           IA   TRAINED SPOTTER

0900 PM     TSTM WND GST     INDEPENDENCE            42.47N 91.89W
07/16/2007  M46.00 MPH       BUCHANAN           IA   AWOS

0906 PM     TSTM WND GST     2 W MOUNT AUBURN        42.26N 92.13W
07/16/2007  E45.00 MPH       BENTON             IA   TRAINED SPOTTER

0922 PM     TSTM WND GST     CENTER POINT            42.19N 91.78W
07/16/2007  E50.00 MPH       LINN               IA   EMERGENCY MNGR

0936 PM     TSTM WND GST     1 NW MARION             42.05N 91.61W
07/16/2007  E70.00 MPH       LINN               IA   TRAINED SPOTTER

            WIND STEADILY INCREASED. LOST POWER. ON NORTH 10TH STREET
            NEAR LINN-MARR SCHOOL.

0936 PM     HAIL             2 N TODDVILLE           42.13N 91.72W
07/16/2007  M0.50 INCH       LINN               IA   AMATEUR RADIO

            REPORTED BY HAM RADIO.

0937 PM     HEAVY RAIN       VINTON                  42.16N 92.03W
07/16/2007  M0.75 INCH       BENTON             IA   TRAINED SPOTTER

            RAIN FELL IN 20 MINUTES.

0938 PM     TSTM WND DMG     MARION                  42.03N 91.59W
07/16/2007                   LINN               IA   AMATEUR RADIO

            POWER OUT ALL ALONG BLAIRS FERRY ROAD. HAM RADIO.

0940 PM     TSTM WND DMG     1 NW MARION             42.05N 91.61W
07/16/2007                   LINN               IA   TRAINED SPOTTER

            8 TO 9 INCH TREE LIMBS DOWN. POWER STILL OUT AT 1017 PM.
            DELAYED REPORT.

0948 PM     HEAVY RAIN       MARION                  42.03N 91.59W
07/16/2007  M0.60 INCH       LINN               IA   EMERGENCY MNGR

            FELL IN TEN MINUTES. WATER FROM CURB TO CURB ALL ALONG
            BLAIRS FERRY ROAD.

0955 PM     FLASH FLOOD      CEDAR RAPIDS            41.97N 91.67W
07/16/2007                   LINN               IA   AMATEUR RADIO

            CAR STALLED IN FLOOD WATERS AT BLAIRS FERRY ROAD AND
            COUNCIL ROAD.

0958 PM     HEAVY RAIN       CEDAR RAPIDS            41.97N 91.67W
07/16/2007  M1.70 INCH       LINN               IA   AMATEUR RADIO

            RAIN FELL IN 20 MINUTE PERIOD. MEASURED IN BOWMAN WOODS
            AREA, NEAR COLLINS PLANT.

1000 PM     TSTM WND GST     CEDAR RAPIDS            41.97N 91.67W
07/16/2007  M50.00 MPH       LINN               IA   ASOS

            FROM ASOS AT EASTERN IOWA AIRPORT.

1006 PM     HEAVY RAIN       5 NNE CEDAR RAPIDS      42.04N 91.63W
07/16/2007  M1.30 INCH       LINN               IA   TRAINED SPOTTER

            FELL IN 30 MINUTES.

1011 PM     HEAVY RAIN       5 NNE CEDAR RAPIDS      42.04N 91.64W
07/16/2007  M1.00 INCH       LINN               IA   TRAINED SPOTTER

            FELL IN 20 MINUTES.

1020 PM     HEAVY RAIN       3 E CEDAR RAPIDS        41.97N 91.61W
07/16/2007  M1.00 INCH       LINN               IA   TRAINED SPOTTER

            RAIN FELL IN 20 MINUTES.

1025 PM     HEAVY RAIN       CEDAR RAPIDS            41.97N 91.67W
07/16/2007  M1.34 INCH       LINN               IA   TRAINED SPOTTER

            1.34 INCHES FELL IN LAST HOUR. TOTAL SO FAR TODAY OF 2.95
            INCHES.

1041 PM     TSTM WND GST     WELLMAN                 41.47N 91.84W
07/16/2007  E50.00 MPH       WASHINGTON         IA   TRAINED SPOTTER

            ESTIMATED 45 TO 50 MPH WITH 1 TO 2 INCH DIAMETER TREE
            LIMBS DOWN.

1041 PM     FLASH FLOOD      1 N CORALVILLE          41.71N 91.60W
07/16/2007                   JOHNSON            IA   TRAINED SPOTTER

            WATER CURB TO CURB IN STREETS.

1108 PM     TSTM WND GST     MUSCATINE               41.42N 91.07W
07/16/2007  M54.00 MPH       MUSCATINE          IA   AWOS

            MEASURED AT MUSCATINE AIRPORT AWOS.

1147 PM     HEAVY RAIN       4 W BETTENDORF          41.56N 90.56W
07/16/2007  E0.00 INCH       SCOTT              IA   TRAINED SPOTTER

            INTERSECTION OF E37TH AND BRIDGE AVENUE HAS WATER OVER
            IT.

&&

ELLIOTT
Local storm report, Jul 17, 12:22 AM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1222 AM CDT TUE JUL 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     HEAVY RAIN       CEDAR RAPIDS            41.97N 91.67W
07/17/2007  M3.75 INCH       LINN               IA   TRAINED SPOTTER

            STORM TOTAL RAINFALL.

&&
Local storm report, Jul 17, 12:48 AM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1248 AM CDT TUE JUL 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TSTM WND GST     1 N MACOMB              40.48N 90.68W
07/17/2007  M49 MPH          MCDONOUGH          IL   TRAINED SPOTTER

&&
Special weather statement, Jul 17, 3:29 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
329 AM CDT TUE JUL 17 2007

IAZ040>042-051>053-171100-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA
329 AM CDT TUE JUL 17 2007

...MORE STRONG STORMS WITH ADDITIONAL HEAVY RAIN EXPECTED...

A DEVELOPING AREA OF THUNDERSTORMS OVER NORTHEASTERN IOWA WILL
MOVE OVER THE REGION THROUGH 6 AM. THESE STORMS WILL PRODUCE
PERIODS OF VERY HEAVY RAIN WITH RAINFALL RATES IN EXCESS OF TWO
INCHES AN HOUR. MOST LOCATIONS WILL PICK UP A HALF INCH UP TO OVER
TWO INCHES OF ADDITIONAL RAIN BY 6 AM. THE STRONGEST STORMS ARE
ALSO CAPABLE OF PEA SIZED OR LARGER HAIL. CONSIDERABLE PONDING OF
WATER ON MANY ROADWAYS ALONG WITH FLOODING OF SOME LOW LYING AND
POORLY DRAINED LOCATIONS. THERE IS A RISK OF SIGNIFICANT FLOODING
AT LOCATIONS THAT PICKED OVER AN INCH OF RAIN LAST EVENING.

MOTORISTS ARE ENCOURAGED TO BE CAUTIOUS SINCE IT IS HARDER TO
RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. USE CAUTION IN AND AROUND
STREAMS...CREEKS OR DRAINAGE DITCHES. REMEMBER...DO NOT DRIVE THROUGH
RISING WATER OR IN AREAS WHERE WATER COVERS THE ROAD.

NICHOLS
Special weather statement, Jul 17, 4:00 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
400 AM CDT TUE JUL 17 2007

IAZ040>042-051>053-171100-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA
400 AM CDT TUE JUL 17 2007

...MORE STRONG STORMS WITH ADDITIONAL HEAVY RAIN MOVING IN...

A DEVELOPING AREA OF THUNDERSTORMS OVER NORTHEASTERN IOWA WILL
ENVELOP THE REGION THROUGH 6 AM. THESE STORMS WILL PRODUCE PERIODS
OF VERY HEAVY RAIN WITH RAINFALL RATES IN EXCESS OF TWO INCHES AN
HOUR. MOST LOCATIONS WILL PICK UP A HALF INCH UP TO OVER TWO INCHES
OF ADDITIONAL RAIN BY 6 AM. THE STRONGEST STORMS ARE ALSO CAPABLE OF
VERY GUSTY WINDS OF 30 TO 50 MPH ALSO PEA SIZED OR LARGER HAIL.
CONSIDERABLE PONDING OF WATER ON MANY ROADWAYS ALONG WITH FLOODING
OF SOME LOW LYING AND POORLY DRAINED LOCATIONS. THERE IS A RISK OF
SIGNIFICANT FLOODING AT LOCATIONS THAT PICKED UP OVER AN INCH OF
RAIN LAST EVENING.

MOTORISTS ARE ENCOURAGED TO BE CAUTIOUS SINCE IT IS HARDER TO
RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. USE CAUTION IN AND AROUND
STREAMS...CREEKS OR DRAINAGE DITCHES. REMEMBER...DO NOT DRIVE THROUGH
RISING WATER OR IN AREAS WHERE WATER COVERS THE ROAD.

NICHOLS
Local storm report, Jul 17, 4:21 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
421 AM CDT TUE JUL 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 AM     TSTM WND GST     STANLEY                 42.64N 91.81W
07/17/2007  E70 MPH          BUCHANAN           IA   TRAINED SPOTTER

            AT LEAST 70 MPH ESTIMATED WITH SEVERAL TREES AT LEAST
            PARTIALLY DOWN.

&&

BILLN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 7:12 PM CDTSevere Thunderstorm WarningDVNJefferson, Van Buren63 min
Jul 16, 7:48 PM CDTSevere Thunderstorm WarningDVNLinn42 min
Jul 16, 8:26 PM CDTSevere Thunderstorm WarningDVNVan Buren34 min
Jul 16, 8:50 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan55 min
Jul 16, 9:37 PM CDTSevere Thunderstorm WarningDVNLinn53 min
Jul 16, 9:51 PM CDTFlash Flood WarningDVNLinn4 hr
Jul 17, 4:11 AM CDTSevere Thunderstorm WarningDVNBuchanan64 min
Jul 17, 4:25 AM CDTSevere Thunderstorm WarningDVNBenton, Linn65 min
Jul 17, 4:31 AM CDTSevere Thunderstorm WarningDVNDelaware59 min
Jul 17, 5:34 AM CDTFlash Flood WarningDVNLinn6 hr
Jul 17, 7:14 AM CDTFlash Flood WarningDVNBuchanan6 hr
Jul 17, 7:20 AM CDTFlash Flood WarningDVNJohnson6 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.